MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Codes Leak/Splash (1354); Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has been notified that the explanted valve is available for analysis, but is still awaiting authorization to collect the device.A follow-up report will be submitted upon receipt of new information or the device.
 
Event or Problem Description
The manufacturer was informed of an attempt to implant a perceval plus size m sutureless aortic bioprosthesis.Reportedly, a paravalvular leak was observed after valve deployment and for this reason the prosthesis was removed and replaced with a bioprosthesis from a different manufacturer (edwards lifesciences magna ease 21 mm).Reportedly, the patient was not affected in consequence of the event, which caused a delay in surgical time of approximately 1 hour.According to the preliminary medical judgement received, it is suspected that one of the valve leaflets was lower than the others.In addition, it was reported that more time should have been dedicated to the sizing of the prosthesis.No further details are available to the manufacturer to date.The manufacturer is following up with the healthcare facility to obtain additional information on the event and the device involved.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The device has been returned for analysis and received on october 29, 2024.The manufacturer will submit a follow-up report upon the completion of the investigation or the receipt of any additional information.
 
Event or Problem Description
The manufacturer was informed of an attempt to implant a perceval plus size m sutureless aortic bioprosthesis.Reportedly, a paravalvular leak was observed at the intra-operative echocardiographic check performed after valve deployment, and for this reason, the prosthesis was removed and replaced with a bioprosthesis from a different manufacturer, (edwards lifesciences magna ease 21 mm), without performing further decalcification.No intra-operative diagnostic images are available to the manufacturer for analysis.Reportedly, the patient was not affected as a consequence of the event, which caused a delay in surgical time of approximately 1 hour.Based on additional information received, surgical approach was full sternotomy and coronary artery bypass grafting (cabg) was performed as concomitant procedure.As reported, no difficulty or uncertainty was encountered during the sizing of the patient¿s annulus, which was measured to be 21 mm.In addition, no difficulties were noted during the perceval valve collapsing, nor in positioning or releasing the prosthesis.Reportedly, ballooning was not performed.As per further information provided by the implanting surgeon, the patient¿s native valve was tricuspid and presented a peculiar anatomy, with the non-coronary leaflet which was lower than the others.According to medical judgement received, this could have contributed to the reported event.
 
Additional Manufacturer Narrative
Updated fields: b4, g3 h2, h3, h6, h11 corrected fields: h6 - medical device problem code has been corrected to perivalvular leak.The pvf prosthesis involved in the reported event was returned to the manufacturer for analysis and was received in an explant kit, contained in a plastic specimen jar without storage liquid.The prosthetic valve appeared very dark due to diffuse traces of blood, partially dehydrated but still moist, with the pericardium sufficiently soft despite the dry storage conditions.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.A dimensional verification was performed with a dedicated gauge tool, confirming the correct dimensions of the returned device.In order to attempt to reproduce the reported event, a replication of collapsing and deployment phases was performed using the returned valve pvf-m and a demo accessory kit.During the simulation of the valve deployment in silicon aortic root #23, which represents a worst-case scenario to test the sealing performance, no problems were encountered during the release and ballooning phase: the sealing at the annulus level was guaranteed and the valve remained fixed within the annulus.Then, inserting some water in the aortic root from the outflow side, no paravalvular leaks were observed during the simulation.Considering the static conditions of the test, the water level remained stable under the leaflets free edge.Based on the analyses carried out, it is possible to exclude the relationship between the reported issue and the quality of the returned device, as no positioning problems or notable evidence of instability of the prosthesis, once positioned, were observed during the simulations performed.The visual inspection conducted on the returned prosthesis did not highlight pre-existing defects and the dimensional verification confirmed that the returned pvf-m valve meets the specifications.Despite the suboptimal morphological conditions of the device due to dry storage, the deployment simulation performed on the returned valve did not highlight anomalies and the valve resulted globally well deployed and fixed in stable way.No paravalvular leaks were observed during the simulation of the static leak test as further confirmation of the stability of the positioning and sealing performance.Furthermore, the review of the data filed in the device history record for the returned pvf-m valve confirmed that the prosthesis satisfied all material, dimensional, and performance standards required for a perceval prosthesis pvf-m at the time of manufacture and release.Even though it¿s not possible to determine a definite root cause for the reported event, multiple factors could have contributed to the paravalvular leak observed intra-operatively.One factor is related to the peculiar anatomy of the patient¿s native valve.In fact, according to information received from the implanting surgeon, the non-coronary leaflet was lower than the others.This could have led to an unperceived improper sizing and positioning of the perceval prosthesis.Additionally, it should be noted that postdilation of the inflow ring was not carried out after the deployment of the prosthesis.According to the perceval valve instructions for use (ifus), postdilation shall be carried out to ensure optimal valve sealing and anchoring.Omitting this procedural step could have further affected the final valve position.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key20260632
Report Number3004478276-2024-00173
Device Sequence Number20836270
Product Code LWR
UDI-Device Identifier00896208000801
UDI-Public(01)00896208000801(240)PVF-M(17)261216
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer09/30/2024
11/29/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/29/2024
12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale